HELP!!!! Im stuck in this question - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-08-2014
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 15
Threads: 3
Thanked 0 Times in 0 Posts
Reputation: 10
Default HELP!!!! Im stuck in this question

1. A 50 years old woman comes to the physician because of 2 weeks history of heavy vaginal bleeding. Menopause occurs 5 years ago. She underwent mastectomy 3 years ago for estrogen receptor-positive breast carcinoma with axillary lymph node involvement. She has been taken tamoxifen, a drug that blocks estrogen receptor in breast tissue, for the past 3 years. Biopsy of endometrial tissue shows hyperplasia. Which of the following best explains the development of endometrial hyperplasia in this patient?
a. Endometrial tissue became hyperplastic in the absent of estrogen
b. The patient has been noncompliant in taking the estrogen receptor antagonist
c. The patientís breast cancer has metastasized to the patientís uterus
d. The patientís breast cancer is associated with an estrogen-secreting ovarian cancer
e. The patient medication has an agonist effect on endometrial estrogen receptor
f. The patient serum estrogen concentrations are increased due to ectopic production of human chorionic gonadotropin.
I think is D but not sure. Can somebody know the answer and explain it Please!!!!
Reply With Quote Quick reply to this message



  #2  
Old 03-08-2014
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 27
Threads: 1
Thanked 12 Times in 7 Posts
Reputation: 22
Default

IMO I would go with D as well. Im think along the lines of brca1/2 mutation (erbb2) receptor
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-08-2014)
  #3  
Old 03-08-2014
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 161
Threads: 10
Thanked 76 Times in 55 Posts
Reputation: 89
Default

e. The patient medication has an agonist effect on endometrial estrogen receptor

Tamoxifen acts as an antagonist in breast and agonist in uterus and bones.

See more here:

http://www.acog.org/Resources_And_Pu...Uterine_Cancer
Reply With Quote Quick reply to this message
The above post was thanked by:
fido256 (03-10-2014)
 
  #4  
Old 03-08-2014
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 592
Threads: 92
Thanked 198 Times in 129 Posts
Reputation: 208
Send a message via Skype™ to drpisho
Arrow

Answer is E. tamoxifen behaves as an antagonist in the breast and partial agonist in the endometrium.
__________________
Will. Power. Faith. MATCHED IM 2016!
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-08-2014)
  #5  
Old 03-08-2014
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 15
Threads: 3
Thanked 0 Times in 0 Posts
Reputation: 10
Default Its E

I concentrate to much on the disease and not the drugs. But thanks a lot to everybody
Reply With Quote Quick reply to this message
  #6  
Old 03-08-2014
USMLE Forums Newbie
 
Steps History: 1 + CK
Posts: 6
Threads: 2
Thanked 2 Times in 2 Posts
Reputation: 12
Default

Quote:
Originally Posted by Jannette View Post
1. A 50 years old woman comes to the physician because of 2 weeks history of heavy vaginal bleeding. Menopause occurs 5 years ago. She underwent mastectomy 3 years ago for estrogen receptor-positive breast carcinoma with axillary lymph node involvement. She has been taken tamoxifen, a drug that blocks estrogen receptor in breast tissue, for the past 3 years. Biopsy of endometrial tissue shows hyperplasia. Which of the following best explains the development of endometrial hyperplasia in this patient?
a. Endometrial tissue became hyperplastic in the absent of estrogen
b. The patient has been noncompliant in taking the estrogen receptor antagonist
c. The patientís breast cancer has metastasized to the patientís uterus
d. The patientís breast cancer is associated with an estrogen-secreting ovarian cancer
e. The patient medication has an agonist effect on endometrial estrogen receptor
f. The patient serum estrogen concentrations are increased due to ectopic production of human chorionic gonadotropin.
I think is D but not sure. Can somebody know the answer and explain it Please!!!!

not so sure, just on top of my head, i believe tamoxifen is involve only with breast tissue, and not the endometrium, enabling endocrine affects in the endometrium.
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-08-2014)
  #7  
Old 03-08-2014
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,109
Threads: 31
Thanked 521 Times in 394 Posts
Reputation: 540
Default

Quote:
Originally Posted by Jannette View Post
1. A 50 years old woman comes to the physician because of 2 weeks history of heavy vaginal bleeding. Menopause occurs 5 years ago. She underwent mastectomy 3 years ago for estrogen receptor-positive breast carcinoma with axillary lymph node involvement. She has been taken tamoxifen, a drug that blocks estrogen receptor in breast tissue, for the past 3 years. Biopsy of endometrial tissue shows hyperplasia. Which of the following best explains the development of endometrial hyperplasia in this patient?
a. Endometrial tissue became hyperplastic in the absent of estrogen
b. The patient has been noncompliant in taking the estrogen receptor antagonist
c. The patientís breast cancer has metastasized to the patientís uterus
d. The patientís breast cancer is associated with an estrogen-secreting ovarian cancer
e. The patient medication has an agonist effect on endometrial estrogen receptor
f. The patient serum estrogen concentrations are increased due to ectopic production of human chorionic gonadotropin.
I think is D but not sure. Can somebody know the answer and explain it Please!!!!
Answer is E
Ur questions are friendly may be becos I just finished uworld where they would not even tell u what tamoxifen is all about.
If u do uworld man these questions would be cool chop for u. That is my advice.
It's also in FA.
__________________
In USMLE, ďAny fool can know. The point is to understand.Ē
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-09-2014)
  #8  
Old 03-09-2014
fith's Avatar
USMLE Forums Newbie
 
Steps History: Not yet
Posts: 4
Threads: 2
Thanked 5 Times in 3 Posts
Reputation: 15
Send a message via Skype™ to fith
Default

E. Tamoxifen, one of the potential S/E is it predisposes to endometrial ca 'cause it is also partial estrogen agonist in the endometrium>>>hyperplasia/dysplasia/...possible endometrial ca

Last edited by fith; 03-09-2014 at 11:26 AM.
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-09-2014)
  #9  
Old 03-09-2014
USMLE Forums Addict
 
Steps History: CK+CS
Posts: 147
Threads: 21
Thanked 33 Times in 25 Posts
Reputation: 43
Default E

The answer is E. Tamoxifen has partial estrogen receptor agonist on endometrial tissue. Google it.
Reply With Quote Quick reply to this message
The above post was thanked by:
Jannette (03-09-2014)



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Needs input; I am stuck doctorKEMC USMLE Step 1 Forum 1 02-18-2014 04:23 AM
STUCK!!! advice?? drniru USMLE Step 1 Forum 3 10-01-2013 05:38 AM
I am stuck in my preparation DrNitinArya USMLE Step 1 Forum 7 05-28-2012 08:49 PM
Stuck in step 3 meromar USMLE Step 3 Forum 10 04-19-2012 08:46 AM
Really stuck, please help Pkjayia USMLE Step 1 Forum 5 06-20-2011 01:26 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)